Alert archive / Arizona / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Aug 2, 2016, 2:45 AM MST for 6 counties in Arizona. It took effect at Aug 2, 2016, 10:00 AM MST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2016, 2:45 AM MST (09:45 UTC)
- In effect from
- Aug 2, 2016, 10:00 AM MST
- Expired
- Aug 3, 2016, 8:49 PM MST
- In force
- 35 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WGUS65 KTWC 020945 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST TUE AUG 2 2016 AZZ507>514-022300- /O.NEW.KTWC.FF.A.0001.160802T1700Z-160803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON... SUMMERHAVEN 245 AM MST TUE AUG 2 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MST THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * FROM 10 AM MST THIS MORNING THROUGH LATE TONIGHT * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ FRANCIS
6 follow-up statements
636 WGUS65 KTWC 022039 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 139 PM MST TUE AUG 2 2016 AZZ507>514-030700- /O.CON.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON... SUMMERHAVEN 139 PM MST TUE AUG 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH LATE TONIGHT * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
813 WGUS65 KTWC 030026 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 526 PM MST TUE AUG 2 2016 AZZ504>506-030830- /O.EXA.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 526 PM MST TUE AUG 2 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...SOUTH CENTRAL PINAL COUNTY... SOUTHEAST PINAL COUNTY AND TUCSON METRO AREA. * UNTIL 5 AM MST WEDNESDAY * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ AZZ507>514-030830- /O.CON.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON... MOUNT LEMMON...SUMMERHAVEN 526 PM MST TUE AUG 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 5 AM MST WEDNESDAY * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
443 WGUS65 KTWC 030611 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1111 PM MST TUE AUG 2 2016 AZZ504>514-031200- /O.CON.KTWC.FF.A.0001.000000T0000Z-160803T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1111 PM MST TUE AUG 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 5 AM MST WEDNESDAY * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ FRANCIS
971 WGUS65 KTWC 030935 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 235 AM MST WED AUG 3 2016 AZZ504>514-032300- /O.EXT.KTWC.FF.A.0001.000000T0000Z-160804T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 235 AM MST WED AUG 3 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ FRANCIS
430 WGUS65 KTWC 032115 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED AUG 3 2016 AZZ504>514-040700- /O.CON.KTWC.FF.A.0001.000000T0000Z-160804T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 215 PM MST WED AUG 3 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL MIDNIGHT MST TONIGHT * FLASH FLOODING WILL BE POSSIBLE FROM SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
519 WGUS65 KTWC 040349 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 849 PM MST WED AUG 3 2016 AZZ504>514-040500- /O.CAN.KTWC.FF.A.0001.000000T0000Z-160804T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 849 PM MST WED AUG 3 2016 ...FLASH FLOOD WATCH IS CANCELLED... ISOLATED LIGHT SHOWERS WILL CONTINUE UNTIL MIDNIGHT ACROSS SOUTHEAST ARIZONA. HOWEVER THE THREAT OF HEAVY RAIN IS OVER. THUS THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 9:48 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 1, 9:48 PM MST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 948 PM MST MON AUG 1 2016 .SYNOPSIS...Expect scattered to numerous showers and thunderstorms and below normal temperatures through midweek. Given abundant moisture in place, heavy rainfall will be the main concern. A gradual reduction in showers and thunderstorms and a warming trend will then occur by the weekend. && .DISCUSSION...IR satellite imagery shows extensive cloudiness and associated isolated to scattered thunderstorms over much of the Desert Southwest, especially eastern Arizona, western New Mexico and Mexico. Earlier this afternoon generally isolated storms developed, and when they did, they dumped copious amounts of rain. In particular was a small cluster of cells in the area bounded by the Catalina mountains to the east, Dove mountain to the west, Oro Valley to the south and Oracle Junction to the north. In that area several rainfall reports from both automated gauges and trained weather spotters were around 1.5-2.0+ inches within 45 minutes to an hour. Fortunately, most of this rain fell in an area that feeds into Big Wash, which is very capable of receiving heavy rain without too much concern. Current radar mosaic from around the region shows very limited activity across my forecast area, with most of the showers having already died, or moved out of the region. On that note however, scattered showers and storms can still be seen over southwestern New Mexico and are moving to the west northwest toward east central Arizona. If they remain on this track, they would enter Arizona in parts of Graham and Greenlee counties. That said, some of the Hi-Res models suggest that there will be a small threat for weak showers from time to time during the night, so kept a mention of isolated to scattered activity through the night, but a higher threat out east compared to out west. Inherited low temp forecast for tonight seems to be ok, but will make some minor adjustments to the take into account the most recent trends in the short term temperatures. For details beyond tonight, please refer to the previous discussion below. && .AVIATION...Valid through 03/06Z. SCT-BKN clouds around 8-12k ft AGL with Isold-Sct SHRA/TSRA into the overnight hours. Brief MVFR conditions around stronger TSRA along with wind gusts to 45 kts. Otherwise, sfc winds generally 10 kts or less thru the period. Another round of Sct-Nmrs SHRA/TSRA is likely Tuesday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous afternoon and evening showers and thunderstorms are expected each day through the work week, with occasional nocturnal activity. Strong gusty winds to 50 mph and locally heavy rain will occur with the strongest storms as they will be efficient rain producers. Otherwise, 20-ft winds will generally be light and terrain driven. Daytime temperatures will be below average along with higher humidity levels into Wednesday or Thursday. A slow and weak drying trend will start late in the week. && .PREV DISCUSSION...The inverted trough over Chihuahua will move into Arizona on Tuesday, kicking off another round of storms. If the trough arrives early in the morning per the GFS, Tuesday will likely be more showery than anything. Should it be delayed a few hours, additional atmospheric instability should allow for more storm development. Either way, it would appear that elevated PoPs are warranted overnight through Tuesday afternoon. GEFS reforecast is suggestive of precip during this period as is the NCAR ensemble and UofA WRF models. Confidence not high enough to go with a Flash Flood Watch given modest mid level winds and limited areal coverage of storms but will certainly warrant consideration as we get into Tuesday/Wednesday. Elevated moisture will remain in place in the boundary layer through at least Thursday (generally looking at 850-700mb mixing ratios around 10-12 g/kg) and it still looks like an active period. BL drying is forecast late in the week into the weekend which should confine storms to areas from Tucson eastward, and that trend has been consistent from model run to model run. PoP trends already reflecting this thinking and no changes made beyond Friday. Temps will remain at or below normal through the weekend, then gradually return to normal as BL drying takes hold. && .TWC Watches/Warnings/Advisories...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:08 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 2, 8:16 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 2, 8:25 AM MST | Flash Flood Warning | TWC | Cochise, Pima | 3 hr |
| Aug 2, 9:10 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Aug 2, 9:16 AM MST | Areal Flood Advisory | TWC | Cochise, Pima | 119 min |
| Aug 2, 11:13 AM MST | Areal Flood Warning | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 6 hr |
| Aug 2, 12:09 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.